Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Massive headache after getting up from sleep. Side effect of mirtazapine. How to stop headaches?

good morning, when i get up in the morning i start to get a massive headache that goes all day i wake up in a couple hours of sleep can this be a side effect of mirtazapine 15mg 0lease help me ialso feel like i can,t go on any more because of the headaches . i started this medication3 months ago and have been getting thease migraines. please help me thankyou
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response

Thanks for the query.

Before I respond to your question, let me tell you that the causes of headache are many and this can be due to sinusitis, migraine, tension headache, cluster headache, brain tumor/infection, problem in the blood vessels and so on. Further, the presence of associated complaints like vomiting, nausea, any proceeding signs before headache and weakness of legs/hands etc will help us clarify the diagnosis.

With the limited information, I feel that you may be having tension headache and/or migraine. Note that these are the diagnoses of exclusion.

Mostly you will benefit with rest, relaxation, regular food and sleep habit along with medicines. You will benefit with medicines like valproate, topiramate, amitryptiline etc

Mirtazepine will not cause headache. The common side effects are drowsiness, sedation, dizziness etc.

Please consult a local neurologist who will guide you through clinical evaluation and management the way i have discussed above

I hope this clarifies

Best wishes
Answered: Fri, 22 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor